Jump to content

HPPD from Mirtazapine


anay
 Share

Recommended Posts

Hi all,

 

I developed HPPD symptoms (visual snow, afterimages, trailing, light sensitivity ect) three weeks after starting mirtazapine. I immediately began a taper of 7.5 for two weeks and 3.75 for a week before finally jumping off. When I did my visual problems got worse! I went back on, but want to get off as after I take it I get strobe lights in my closed eyes for a few hours after.

 

Anyone have any experience with this or know my chances of it going away if I stop?

 

Regards,

Andrew

Link to comment
Share on other sites

I've been on it for a month or so after my anxiety went totally out of control...

My anxiety has since gone down but my dpdr and visuals are slightly higher. Trying to determine if the pros outweigh the cons. The cons are currently manageable, so will try another month.

Link to comment
Share on other sites

  • 4 months later...

I found out about the condition whilst trying to research my symptoms. I have had eye checks that put my vision near perfect. For years i have been describing perfectly what i didn't even know was a condition to multiple doctors. I've been on mirtazapine for a few months and while it does increase the visuals mildly, it takes the edge off of it and removes the focus on it for the most part. However, if i have a trigger, it is intensified since the mirtazapine. 

Link to comment
Share on other sites

I'm sorry to hear! Sadly antidepressants can cause this as well, like all "serotonin attacking" drugs that possess hallucinogetic properties, it seems to be much rarer to get it from these than psychedelics and weed though. I don't want to bring you down, but sadly the prognosis isn't good. Since getting this a little over a year ago i've desperately searched for stories were the visual snow have subsided, but out of all the hundreds, probably over a thousand posts i've read, i've only heard about four that say that their vs has actually subsided, but who knows, they might just have been trolling. So no, this will almost certainly not go away no matter what you do.

Link to comment
Share on other sites

A close friend of mine almost died because she developed the beginning of Serotonin Syndrome because of a new medication added that neither the doctor nor the pharmacy picked up on how POTENT it was in blocking activity of one of the CYP lived enzymes. Essentially, it made it so a single dose of medication would be potentiated to about 6th of the strength and next pill would have been 12th. 

She has a masters degree in literature, but I recorded her trying to read a children's book and she struggled. She did not take that pill again, and the scary part is she was so unaware of how impaired she was. Two more doses she would have died. 

She still has issues related to that day. I still have issues related to drugs that affect 5HT in significant ways. I have trouble reading without stuttering at times. 

Those head zaps, which lack clinical research because what good would come from understanding and focusing on the side effect of some of our big money makers.

Extra information about serotonin and role in disorders + some specifics.


 

10.1016%2Fj.psychres.2007.07.007.csv 2514183x20925695.pdf Brit J Clinical Pharma - 2004 - Praharaj - Serotonin reuptake inhibitor induced sensory disturbances.pdf What is serotonin, and how does it play a role in neurologic disorders_-2022-03-17.csv

Link to comment
Share on other sites

I took a half of a 7.5mg last night and feel awful this morning. Just so tired and out of it. Maybe my trails are a little worse but I hated the feeling I felt with it going to sleep. Sorta druggy like "out of  control". It didn't even really help with sleep.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.